Alert archive / Alabama / Red Flag Warnings in 2015

Red Flag Warning 7, NWS Tallahassee, FL

March 7, 20155 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Mar 7, 2015, 2:05 AM CST for 5 counties in Alabama. It took effect at Mar 7, 2015, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2015, 2:05 AM CST (08:05 UTC)
In effect from
Mar 7, 2015, 12:00 PM CST
Expired
Mar 7, 2015, 6:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL

The radar

The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WWUS82 KTAE 070805
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 AM EST SAT MAR 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR SOUTHEAST ALABAMA DUE TO LONG DURARIONS OF RELATIVE 
HUMIDITY BELOW 25 PERCENT...

.AFTERNOON TEMPERATURES IN THE MID TO UPPER 60S COUPLED WITH DEW
POINTS RANGING FROM THE LOWER 20S TO AROUND 30 ACROSS ALL INLAND
AREAS EXCEPT THE SOUTHEAST BIG BEND WILL RESULT IN MINIMUM
RELATIVE HUMIDITY VALUES IN THE LOWER TO MID 20 PERCENT RANGE FOR
THOSE AREAS. IT NOW APPEARS THAT RED FLAG CONDITIONS WILL BE
REACHED ACROSS SOUTHEAST ALABAMA AND A WARNING IS IN EFFECT FOR
THIS AFTERNOON. SUFFICIENT FUEL MOISTURE AND LIGHT WINDS WILL
PREVENT RED FLAG CONDITIONS FOR THE REMAINDER OF THE LOCAL AREA.
AFTER TODAY...THERE ARE NO OTHER FIRE WEATHER CONCERNS AT LEAST
THROUGH THE UPCOMING WORK WEEK.

ALZ065>069-080000-
/O.NEW.KTAE.FW.W.0007.150307T1800Z-150308T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
205 AM CST SAT MAR 7 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT
FOR FIRE WEATHER ZONES 065...066... 067...068 AND 069...

* HUMIDITY...MINIMUM 19 TO 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 8:54 PM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Mar 6, 8:54 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
954 PM EST Fri Mar 6 2015

.Near Term [Through Tonight]...
Low cloudiness is continuing to erode across the region this
evening with mainly upper level cloudiness streaming over the
area. After a cool day, expect a chilly night across the region.
The primary forecast concern is the potential for freezing
temperatures across the northwestern portion of the forecast area.
Considerable high cloudiness will likely keep temperatures from
dropping too quickly through at least 3 or 4 am. Thereafter, the
models show this cloud deck thinning and shifting to the SE.
Thus, there still looks to be a possibility for freezing
temperatures within the current freeze warning area, so no
changes are necessary at this time.

&&

.Aviation...
[Through 00Z Sunday]...MVFR conditions across the region at TAF
issuance continue to improve and all sites should see ceilings
scatter or dissipate with VFR conditions prevailing by 04z.
Thereafter, mainly high cloudiness with light northerly winds is
expected through the end of the TAF cycle.

&&

.Prev Discussion [415 PM EST]...

.Short Term [Saturday Through Sunday Night]...

After a fairly chilly start to the day on Saturday with a Light
Freeze expected across the NW 1/4 of the region, and a Frost
Advisory fcst for the remainder of our GA zones and many inland
portions of the FL Panhandle, temps should recover fairly well under
plenty of sunshine on Saturday. High temps are expected to range
from the lower to middle 60s to the north, to the middle 60s to near
70 degrees south. With the gradually modifying Sfc Ridge nearly
overhead on Sat. Night, temps will still be fairly cool, with
overnight lows ranging from the middle 30s to the N and W to the
lower to middle 40s to the S and W. With plenty of sunshine and high
temps moderating to between 70 to 75 degrees in the afternoon,
Sunday should be ideal for outdoor activities, and may be the last
day without rain chances for quite some time. That said, as we move
further along in time on Sunday night, a warm front will be
developing across the northern Gulf of Mexico as an Upper Level trof
begins to dig SE over TX and the western Gulf. This developing
boundary will produce increasing rain chances from E to W across the
CWA (20-40%) mainly after midnight.

.Long Term [Monday Through Friday]...

While there are some differences between the 12 UTC GFS and ECMWF,
it appears as though our CWA could be essentially "trapped" in a
corridor of moisture between the above mentioned upper low to the
west (which will be slow moving) and a fairly strong upper level
ridge for this time of year over the Bahamas. While a complete
washout is not anticipated at this time, and temps should be on the
warm side (especially further to the east where highs could approach
80 degrees on some days due to the lower PoPs and higher 500 mb
heights and 850 mb temps), each day will be marked by a chance of
rain. However, the potential threat for a heavy rainfall event
appears to be decreasing over time.

.Marine...

Although most areas over the Coastal Waters are just below headline
conditions as of 3 pm EST this afternoon, winds and seas will return
to cautionary level conditions very quickly this evening before
improving to below headline conditions by Saturday afternoon and
should remain below through the remainder of the weekend.

.Fire Weather...

Minimum RH values will approach or exceed red flag criteria tomorrow
afternoon. However, wind speeds around 5-10 mph, and durations less
than 2-3 hours, should be sufficient to prevent the issuance of any
red flag warnings in our county warning area.

.Hydrology...

There are currently no rivers in flood stage, while a few are still
in action stage. With no chances for rain over the next few days,
area rivers will continue to recede. At the beginning of the work
week chances for rain return, and thus a small increase in area
rivers could occur next week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   37  68  40  74  53 /   0   0   0   0  20
Panama City   41  64  46  68  54 /   0   0   0   0  30
Dothan        30  63  37  70  50 /   0   0   0   0  30
Albany        32  64  37  71  49 /   0   0   0   0  20
Valdosta      35  66  39  74  52 /   0   0   0   0  20
Cross City    40  69  43  75  56 /   0   0  10  10  20
Apalachicola  43  65  48  68  57 /   0   0   0   0  20

&&

.TAE Watches/Warnings/Advisories...

FL...Frost Advisory from 4 AM to 8 AM CST Saturday for Central Walton-
     Jackson-Washington.

     Freeze Warning from 2 AM to 8 AM CST Saturday for Holmes-Inland
     Walton.

GA...Frost Advisory from 5 AM to 9 AM EST Saturday for Baker-Ben Hill-
     Berrien-Brooks-Colquitt-Cook-Decatur-Grady-Irwin-Lanier-
     Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.

     Freeze Warning from 3 AM to 9 AM EST Saturday for Calhoun-Clay-
     Dougherty-Early-Lee-Quitman-Randolph-Terrell.

AL...Freeze Warning from 2 AM to 8 AM CST Saturday for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.

&&

NEAR TERM...GODSEY
SHORT TERM...GOULD
LONG TERM...GOULD
AVIATION...GODSEY
MARINE...GOULD
FIRE WEATHER...GODSEY/DOBBS
HYDROLOGY...DOBBS

Nearby

Red Flag Warnings in Alabama, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.